MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 45CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR745
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 1/24/2025 b3: event year only reported: 2025 d4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported prior to an unknown procedure the white inner boxes the plastic is broke and air is being let in.At the time of the call it was unknown if the brown outer box was damaged.No patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2025 additional information was requested and the following was obtained: was the sterility of the device compromised due the damage? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/25/2025.D4 batch #: y70212.Investigation summary- the product was returned for evaluation.Visual inspection was conducted on the returned device.The device was returned sealed inside its original packaging.Upon visual inspection, it was observed that the blister from the packaging was damaged; it was noted to be broken and still adhered to the tyvek.Due to the damages found on the blister, a possible cause for this condition is due to improper handling during transit or storage; it appears that the package hit a hard surface and this caused the reported event.The reported complaint was confirmed.All ees product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch y70212, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
HARMONIC 700 SHEARS 45CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21232761
Report Number3005075853-2025-00638
Device Sequence Number4287319
Product Code LFL
UDI-Device Identifier10705036035787
UDI-Public(01)10705036035787(17)290430(10)Y70212
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR745
Device Lot NumberY70212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/07/2025
02/17/2025
02/24/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/13/2025
02/24/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND GENERATOR.
Patient SexUnknown